Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 286, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 19, 2017, 7:13 PM CDT for 4 counties in Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2017, 7:13 PM CDT (00:13 UTC)
- Expired
- May 19, 2017, 8:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK
The radar
The Tulsa radar (KINX), 58 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 3:26 PM CDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1427 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -186 m²/s²
- 0-3 km storm-relative helicity
- -113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
413
WUUS54 KTSA 200013
SVRTSA
OKC091-101-107-111-200100-
/O.NEW.KTSA.SV.W.0286.170520T0013Z-170520T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
713 PM CDT FRI MAY 19 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern McIntosh County in southeastern Oklahoma...
Northwestern Muskogee County in east central Oklahoma...
Okmulgee County in northeastern Oklahoma...
East central Okfuskee County in east central Oklahoma...
* Until 800 PM CDT
* At 712 PM CDT, severe thunderstorms were located along a line
extending from 4 miles west of Mounds to 2 miles north of Pharoah,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Okmulgee... Henryetta...
Haskell... Morris...
Beggs... Dewar...
Schulter... Boynton...
Grayson... Council Hill...
Hoffman... Preston...
Bald Hill... Okmulgee State Park...
Pharoah... Liberty...
Hitchita... Jamesville...
Hectorville... Eram...
This includes Interstate 40 in Oklahoma between mile markers 230 and
240.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for southeastern
and east central Oklahoma.
LAT...LON 3586 9582 3586 9565 3547 9561 3541 9613
3585 9619
TIME...MOT...LOC 0012Z 246DEG 35KT 3588 9615 3545 9613
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
969
WWUS54 KTSA 200057
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
757 PM CDT FRI MAY 19 2017
OKC091-101-107-111-200106-
/O.EXP.KTSA.SV.W.0286.000000T0000Z-170520T0100Z/
McIntosh OK-Muskogee OK-Okmulgee OK-Okfuskee OK-
757 PM CDT FRI MAY 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MCINTOSH...
NORTHWESTERN MUSKOGEE...OKMULGEE AND EAST CENTRAL OKFUSKEE COUNTIES
WILL EXPIRE AT 800 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire. However gusty
winds to 40 mph and heavy rain are still possible with these
thunderstorms.
A tornado watch remains in effect until 1100 PM CDT for southeastern
and east central Oklahoma.
LAT...LON 3586 9582 3586 9565 3547 9561 3541 9613
3585 9619
TIME...MOT...LOC 0056Z 246DEG 35KT 3605 9568 3562 9566
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 6:07 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, May 19, 6:07 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
607 PM CDT Fri May 19 2017
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Ongoing convection along the I-44 corridor is expected to increase
in coverage and spread eastward through the evening and early
morning hours. Aviation impacts should be expected with additional
lower ceilings following the frontal passage across all terminals
through the morning hours. VFR conditions are likely by Sat
afternoon.
&&
.PREV DISCUSSION... /Issued 324 PM CDT Fri May 19 2017/
DISCUSSION...
Latest surface analysis shows a stalled front across western
Oklahoma with various convective boundaries across the area.
Strong to severe storms are ongoing across northwest Arkansas.
More storms are approaching the area from southern and central
Oklahoma and this marks the next wave. Tornado watch will be
issued shortly.
Latest model guidance and radar trends would suggest the heaviest
rain will be across southeast Oklahoma and western Arkansas.
However with front and upper trough still west of the area, and
ongoing convection, will maintain flash flood watch and add
Pushmataha/Choctaw counties to the watch. The main severe threat
will be damaging winds and isolated tornadoes where storms can
take advantage of existing boundaries/increased SRH. Flash
flooding will also be a threat with another 1-3 inches of rain
possible, with the heaviest rains likely along and south of
Interstate 40.
Precipitation will end across eastern Oklahoma and northwest
Arkansas Saturday morning, with clearing from west to east by
Saturday afternoon. Cold front may make it to our western zones
by Saturday morning, and have lowered min temps a bit for this
possibility. Weather will be much improved by Sunday with light
winds and highs in the 70s. Overnight lows will be chilly by
Sunday morning, ranging from the mid to upper 40s across
northeast Oklahoma/northwest Arkansas to mid 50s across southeast
Oklahoma.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 57 72 51 77 / 90 20 0 0
FSM 68 76 52 79 / 100 50 0 0
MLC 62 74 52 78 / 100 30 0 0
BVO 55 70 45 76 / 90 20 0 0
FYV 63 71 47 74 / 80 40 0 0
BYV 64 74 49 74 / 80 40 0 0
MKO 62 72 51 77 / 90 30 0 0
MIO 62 72 48 75 / 90 20 0 0
F10 61 73 51 77 / 90 20 0 0
HHW 66 76 55 80 / 100 60 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Saturday morning for OKZ049-053>076.
AR...Flash Flood Watch through Saturday morning for ARZ001-002-010-
011-019-020-029.
&&
AVIATION...07Hazardous weather outlook, May 19, 4:54 PM CDT, 2 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 454 PM CDT Fri May 19 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 454 PM CDT Fri May 19 2017 ...SEVERE WEATHER AND FLOOD POTENTIAL CONTINUES THRU TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA....Along and especially southeast of Interstate 44. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Significant. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Southeast of Interstate 44. FLASH FLOOD. RISK...Elevated. AREA...Primarily along and southeast of Interstate 44. ONSET...Ongoing. HEAVY RAIN. RISK...Significant. AREA...Primarily along and southeast of Interstate 44. ONSET...Ongoing. DISCUSSION... There is an enhanced risk of severe thunderstorms through this evening along and south of I-40 across Southeast Oklahoma into West Central Arkansas. There is a slight risk of severe thunderstorms across Northeast Oklahoma and Northwest Arkansas through this evening. Damaging winds and large hail are the main threats. Isolated tornadoes are possible where storms interact with lingering boundaries, or with any bowing line segments late this afternoon and into the evening. Storms will continue to form along and southeast of Interstate 44 late this afternoon, likely remaining elevated in nature. Several clusters of storms will continue to lift northeast across Eastern Oklahoma and Western Arkansas through tonight. Other scattered storms may develop near a developing surface low or trough and ahead of the cold front across North Central Oklahoma either late this afternoon or into the evening and will move across generally far Northeast Oklahoma this evening. The better probability for surface-based updraft development, and threat of isolated tornadoes, remains across southeast Oklahoma and west central Arkansas south of an outflow boundary. A locally enhanced tornado threat will exist with storms that can interact with this boundary. There were multiple swaths of 2 to 4 inch rains across Eastern Oklahoma from last night's convection. Depending on how convection evolves today and whether this convection tracks over these same areas, there will be a flash flood threat. There may be some river flooding that occurs as well, but this will depend on the basins where the heavy rains fall. At this time, the heavier rains are more likely to fall generally near and south of I-44. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...Severe Thunderstorm Potential. SUNDAY...No Hazards. MONDAY through TUESDAY...Thunderstorm Potential. WEDNESDAY through THURSDAY...No Hazards. EXTENDED DISCUSSION... Showers and thunderstorms will end from west to east during the day Saturday. The next storm system will affect the area Monday into Tuesday bringing a chance of thunderstorms, but only a limited risk of severe weather. weather.gov/tulsa Contains additional information.
In the hours before
Special weather statement, May 19, 5:01 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
501 PM CDT FRI MAY 19 2017
OKZ062-067-192230-
Wagoner OK-Mayes OK-
501 PM CDT FRI MAY 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MAYES AND CENTRAL
WAGONER COUNTIES UNTIL 530 PM CDT...
At 501 PM CDT, a strong thunderstorm was located 6 miles west of
Wagoner, moving northeast at 50 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Chouteau... Locust Grove...
Sportsmen Acres Community... Mazie...
Murphy...
LAT...LON 3630 9528 3623 9512 3591 9549 3597 9558
3608 9548 3608 9544 3612 9544
TIME...MOT...LOC 2201Z 219DEG 43KT 3599 9547Special weather statement, May 19, 5:15 PM CDT, 1 hour 58 minutes before
Special Weather Statement National Weather Service Tulsa OK 515 PM CDT FRI MAY 19 2017 OKZ060>062-064>067-070-192245- Tulsa OK-Muskogee OK-Okmulgee OK-Rogers OK-Okfuskee OK-Wagoner OK- Creek OK-Mayes OK- 515 PM CDT FRI MAY 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROGERS... SOUTHEASTERN CREEK...SOUTHERN MAYES...WAGONER...NORTHWESTERN MUSKOGEE...OKMULGEE...SOUTHEASTERN TULSA AND NORTHEASTERN OKFUSKEE COUNTIES UNTIL 545 PM CDT... At 515 PM CDT, strong thunderstorms were located along a line extending from 4 miles west of Beggs to 2 miles west of Coweta to 2 miles southwest of Chouteau. Movement was northeast at 45 mph. Nickel size hail and wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Southeastern Tulsa... Broken Arrow... Okmulgee... Wagoner... Pryor... Bixby... Jenks... Glenpool... Coweta... Pryor Creek... Chouteau... Haskell... Inola... Kiefer... Locust Grove... Beggs... Mounds... Porter... Preston... Stonebluff... This includes Interstate 40 in Oklahoma near mile marker 227. A tornado watch remains in effect until 1100 PM CDT for east central Oklahoma. LAT...LON 3640 9525 3617 9509 3542 9618 3587 9624 TIME...MOT...LOC 2215Z 209DEG 38KT 3575 9615 3596 9570 3615 9537
Local storm report, May 19, 5:51 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
551 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 6 SE PRYOR 36.25N 95.24W
05/19/2017 E1.00 INCH MAYES OK EMERGENCY MNGR
REPORTED IN SPORTSMEN ACRES
0550 PM HAIL 3 E PRYOR 36.31N 95.26W
05/19/2017 E1.00 INCH MAYES OK EMERGENCY MNGR
REPORTED AT THE INTERSECTION OF HIGHWAY 20 AND N435RD
&&
KAHSpecial weather statement, May 19, 6:19 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Tulsa OK
619 PM CDT FRI MAY 19 2017
OKZ064>066-192345-
Okmulgee OK-Okfuskee OK-Creek OK-
619 PM CDT FRI MAY 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK...WEST CENTRAL
OKMULGEE AND OKFUSKEE COUNTIES UNTIL 645 PM CDT...
At 618 PM CDT, a strong thunderstorm was located 4 miles southeast of
Prague, moving northeast at 60 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Okmulgee... Okemah...
Okfuskee... Boley...
Paden... Bearden...
Slick... Castle...
Okmulgee State Park... Welty...
Mason...
This includes Interstate 40 in Oklahoma between mile markers 212 and
223.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3564 9662 3589 9628 3564 9597 3529 9641
3529 9644 3546 9644 3546 9647 3543 9650
3543 9652 3546 9654 3544 9657 3543 9656
3542 9656 3541 9654 3539 9654 3540 9657
3545 9663
TIME...MOT...LOC 2318Z 226DEG 53KT 3544 9663Local storm report, May 19, 6:23 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
623 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL WAGONER 35.96N 95.37W
05/19/2017 E0.88 INCH WAGONER OK PUBLIC
&&
JDSLocal storm report, May 19, 6:35 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
635 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL WAGONER 35.96N 95.37W
05/19/2017 E1.25 INCH WAGONER OK NWS EMPLOYEE
&&
KAHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:06 PM CDT | Flash Flood Warning | TSA | Cherokee, Creek, Mayes, Muskogee, Okmulgee, Rogers and 2 more | 7 hr |
| May 19, 7:16 PM CDT | Special Weather Statement | TSA | Delaware | 29 min |
| May 19, 7:22 PM CDT | Special Weather Statement | TSA | Tulsa | 23 min |
| May 19, 7:40 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Muskogee, Okmulgee, Rogers, Tulsa and 1 more | 50 min |
| May 19, 8:02 PM CDT | Flash Flood Warning | TSA | Cherokee, Delaware, Mayes, Ottawa | 6 hr |
| May 19, 8:14 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Ottawa | 61 min |
| May 19, 8:28 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Wagoner | 47 min |
| May 19, 8:46 PM CDT | River Flood Warning | TSA | Adair, Delaware | 35 hr |
| May 19, 8:46 PM CDT | River Flood Warning | TSA | Cherokee | 56 hr |
| May 19, 9:00 PM CDT | Flash Flood Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg | 6 hr |
| May 19, 9:03 PM CDT | Special Weather Statement | TSA | McIntosh | 57 min |
| May 19, 9:09 PM CDT | Special Weather Statement | TSA | Ottawa | 51 min |
| May 19, 9:40 PM CDT | Special Weather Statement | TSA | Adair, Cherokee | 50 min |
| May 19, 9:50 PM CDT | River Flood Warning | TSA | Okmulgee | 5 days |
| May 19, 9:51 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 39 min |
| May 19, 9:55 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Muskogee, Sequoyah | 6 hr |
| May 19, 10:28 PM CDT | Special Weather Statement | TSA | Pittsburg | 32 min |
| May 19, 10:39 PM CDT | Special Weather Statement | TSA | Adair | 36 min |
| May 19, 11:01 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 1 more | 6 hr |
| May 19, 11:03 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Sequoyah | 6 hr |
| May 19, 11:06 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 23 min |
| May 20, 12:47 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 43 min |
| May 20, 1:47 AM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 58 min |
| May 20, 1:51 AM CDT | Areal Flood Warning | TSA | Cherokee, Creek, Delaware, Mayes, Muskogee, Okfuskee and 5 more | 18 hr |
| May 20, 2:20 AM CDT | Special Weather Statement | TSA | Latimer | 55 min |
| May 20, 2:48 AM CDT | Special Weather Statement | TSA | LeFlore | 57 min |
| May 20, 3:09 AM CDT | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 36 hr |
| May 20, 4:13 AM CDT | River Flood Warning | TSA | LeFlore | 54 hr |
| May 20, 4:19 AM CDT | Flash Flood Warning | TSA | LeFlore, Pushmataha | 4 hr |
| May 20, 8:55 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Delaware, Haskell, Latimer, LeFlore and 3 more | 36 hr |
| May 20, 8:58 AM CDT | River Flood Warning | TSA | Ottawa | 46 hr |
| May 20, 8:58 AM CDT | River Flood Warning | TSA | Ottawa | 45 hr |
| May 20, 9:30 AM CDT | River Flood Warning | TSA | Creek | 17 hr |
| May 20, 9:30 AM CDT | River Flood Warning | TSA | Rogers, Tulsa | 16 hr |
| May 20, 9:41 AM CDT | River Flood Warning | TSA | Adair, Cherokee, Delaware | 37 hr |
| May 20, 10:07 AM CDT | River Flood Warning | TSA | LeFlore | 19 hr |
| May 20, 10:07 AM CDT | River Flood Warning | TSA | Sequoyah | 18 hr |
| May 20, 2:39 PM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 12 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.